MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL4012
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The physician reported encountering significant resistance during advancement and applied force to advance the catheter, which resulted in catheter damage.However, the damage cannot be confirmed without a review of the returned device.It was reported that the c2+ coronary ivl catheter was used to treat a lesion in the tibioperoneal trunk artery which is off-label per the device instructions for use.The instructions for use state "shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter is indicated for lithotripsy-enabled, low-pressure balloon dilatation of severely calcified, stenotic de novo coronary arteries prior to stenting." shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the tibioperoneal trunk artery.The physician was aware of the off-label use as the shockwave c2+ ivl catheter is indicated for lithotripsy-enabled, low-pressure balloon dilatation of severely calcified, stenotic de novo coronary arteries prior to stenting.It was reported that the catheter was damaged during use, resulting in a separation of the catheter when the physician attempted to pull it out.The broken shaft remained inside the 5 fr introducer sheath.It was not determined whether the catheter was kinked prior to use.The physician believes the catheter most likely damaged during advancement, as he reported significant resistance while advancing the catheter and noted difficulty positioning the balloon at the intended location.The break was estimated to have occurred in the mid to distal shaft, with the catheter still inside the introducer sheath at the point of failure.The broken catheter was snared and removed, resulting in additional procedure time, although it did not impact or change the procedure performed for the patient.The procedure was completed without issues, and no patient harm was reported.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24760741
Report Number3015053858-2026-00031
Device Sequence Number21129048
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)270430(10)02A250404B
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number02A250404B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR SHEATH - UNKNOWN MANUFACTURER; SNARE - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient SexUnknown